MAUDE Adverse Event Report: COVIDIEN PREMIUM SURGICLIP II; CLIP, IMPLANTABLE

COVIDIEN PREMIUM SURGICLIP II; CLIP, IMPLANTABLE
Model Number 134053
Medical Device Problem Codes Material Deformation (2976); Firing Problem (4011)
Health Effect - Clinical Codes Tissue Breakdown (2681); Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intra-operatively of an open procedure, all the clips that were fired were twisted.There was no patient injury.
 
Event or Problem Description
According to the reporter, during a right axillary lymph node clearance, right ultrasound mag seed wide local excision, and right reduction mammoplasty, when first used on the excised breast specimen following the wide local excision, the surgeon reported difficulty squeezing the applicator, reduced placement accuracy, and twisting of clips visible on intraoperative specimen x-ray, and upon testing away from the patient, clips unexpectedly sprang out of the applicator, requiring retrieval from the sterile field, during subsequent use in the axilla to secure vessels, the applicator was noted to recoil or bounce, causing clips to dislodge or bounce off tissue, with several clips falling into the cavity and requiring removal and replacement before closure, raising concerns regarding clip security.The device was then replaced with a clip applicator from a different manufacturer, the procedure was completed without significant delay, loose clips were located and removed prior to closure, blood loss was controlled as part of the elective cancer surgery.
 
Additional Manufacturer Narrative
Additional information: b1, b5, g3, h1, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and photos were available for evaluation.Visual inspection noted that the instrument was partially applied with two remaining clips.The instrument was already partially fired with a partially formed clip in the jaws.The clip was removed prior to further testing.The ratchet function was engaged.The distal end of the channel cover was intact.Microscopic inspection of the jaws noted they were co-planarity.Functional testing noted that the ratchet function was disengaged.The remaining clip fired on test media with proper formation.The jaw and handle moved smoothly through the firing cycle and returned to the open position.The remaining clip loaded properly in the jaw.When the cartridge was empty, the interlock engaged and prevented the jaws from approximating.It was reported that there was difficulty squeezing the applicator and twisting of the clips.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PREMIUM SURGICLIP II
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24240323
Report Number2647580-2026-00247
Device Sequence Number18385143
Product Code FZP
UDI-Device Identifier10884521057579
UDI-Public(01)10884521057579(17)300731(10)P5H1016
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number134053
Device Catalogue Number134053
Device Lot NumberP5H1016
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer02/16/2026
03/10/2026
04/23/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/21/2026
03/11/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown